Alert archive / Utah / High Wind Watches in 2018

High Wind Watch 4, NWS Salt Lake City, UT

April 14, 2018

NWS Salt Lake City, UT issued this high wind watch at Apr 14, 2018, 3:00 PM MDT. It took effect at Apr 16, 2018, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2018, 3:00 PM MDT (21:00 UTC)
In effect from
Apr 16, 2018, 9:00 AM MDT
Expired
Apr 15, 2018, 3:42 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

208 
WWUS75 KSLC 142100
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
300 PM MDT Sat Apr 14 2018

UTZ015-016-151300-
/O.NEW.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
300 PM MDT Sat Apr 14 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Monday morning through Monday
evening.

* AFFECTED AREA...West central and southwest Utah, including Delta
  and Cedar City.

* WINDS...Southwest 30 to 40 mph with gusts over 60 mph possible.

* TIMING...Winds will likely increase significantly Monday
  morning, peaking Monday afternoon, before decreasing Monday
  night.

* IMPACTS...Travel may be impacted, including significant
  crosswinds on east-west roadways such as US-6. Blowing dust
  could also reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
965 
WWUS75 KSLC 151013
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
413 AM MDT Sun Apr 15 2018

...STRONG WINDS MONDAY AHEAD OF THE NEXT SPRING STORM...

.The next spring storm will impact much of western Utah with 
strong southerly winds beginning late tonight and continuing 
through early Monday evening. The cold front associated with
this storm will stall over extreme northwest Utah tonight.
Strong southerly winds ahead of the front will gain strength
late tonight, then peak across western Utah Monday through early 
Monday evening. Winds will remain strong out of the northwest
for a brief time as the front moves east across western Utah
late Monday.


UTZ003-152200-
/O.EXB.KSLC.HW.A.0004.180416T1500Z-180417T0200Z/
Salt Lake and Tooele Valleys-
Including the cities of Salt Lake City and Tooele
413 AM MDT Sun Apr 15 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Monday morning through Monday
evening.

* AFFECTED AREA...The Salt Lake and Tooele valleys, with the
  strongest winds in the Tooele and western portions of the Salt
  Lake valley.

* WINDS...Southwest 30 to 40 mph with gusts near 60 mph possible.

* TIMING...Winds will increase significantly Monday morning, then
  peak Monday afternoon before decreasing early Monday evening.

* IMPACTS...Travel will be impacted by strong crosswinds, 
  especially along I-80 west of Salt Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

UTZ005-152200-
/O.EXA.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
413 AM MDT Sun Apr 15 2018

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in Salt Lake City has issued a High
Wind Watch, which is in effect from Monday morning through Monday
evening.

* AFFECTED AREA...The Great Salt Lake Desert and Mountains, 
  including the Salt Flats.
 
* WINDS...South 30 to 40 mph with gusts over 60 mph possible. The
  strongest southerly winds are expected across southern and 
  eastern Tooele county.

* TIMING...Winds will increase significantly late tonight through
  Monday morning, then peaking by early Monday afternoon. Winds 
  will begin to shift to the northwest during the afternoon, but 
  remain elevated through mid-evening. 

* IMPACTS...Travel will be impacted by strong crosswinds along 
  I-80 across the Salt Flats. Blowing dust and salt could also 
  reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

UTZ015-016-152200-
/O.CON.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
413 AM MDT Sun Apr 15 2018

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* AFFECTED AREA...West central and southwest Utah, including 
  Delta and Cedar City.

* WINDS...Southwest 30 to 40 mph with gusts near 60 mph possible.

* TIMING...Winds will increase significantly late tonight through
  Monday morning, peaking Monday afternoon through early evening.
  Winds will shift to the west and decrease behind the cold front
  late Monday evening.

* IMPACTS...Travel may be impacted, including significant
  crosswinds on all east-west routes through the area. Blowing 
  dust could also reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained wind speeds of at least 40 mph or
gusts of 58 mph or stronger may occur. Continue to monitor the
latest forecasts.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
125 
WWUS75 KSLC 152142
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
342 PM MDT Sun Apr 15 2018

...STRONG WINDS MONDAY AHEAD OF THE NEXT SPRING STORM...

.The next spring storm will impact much of Utah with strong 
southerly winds. These winds will begin to increase tonight and
Monday morning, and are then expected to peak Monday afternoon 
and evening. A cold front will sweep across the state Monday
afternoon through Monday night, and winds will remain strong out 
of the northwest for a brief period of time behind the front
before decreasing.

UTZ015-016-160545-
/O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/
/O.NEW.KSLC.HW.W.0005.180416T1200Z-180417T0400Z/
West Central Utah-Southwest Utah-
Including the cities of Delta, Fillmore, Beaver, Cedar City, 
and Milford
342 PM MDT Sun Apr 15 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a High
Wind Warning, which is in effect from 6 AM to 10 PM MDT Monday.
The High Wind Watch is no longer in effect.

* AFFECTED AREA...West central and southwest Utah, including 
  Delta and Cedar City.

* WINDS...South 30 to 40 mph with gusts to 60 mph.

* TIMING...Winds will increase significantly Monday morning, 
  peaking Monday afternoon through early evening. Winds will shift
  to the west and decrease behind the cold front late Monday 
  evening.

* IMPACTS...Travel will be impacted, with significant crosswinds
  expected on all east-west routes through the area. Blowing dust
  could also reduce visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or is occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage. Vehicles,
especially high profile vehicles, can be difficult to control at
times in high winds. Motorists should take extra caution,
especially while crossing bridges, overpasses, and unsheltered
areas.

&&

$$

UTZ005-160545-
/O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0400Z/
/O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
342 PM MDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM MDT Monday. The
High Wind Watch is no longer in effect.

* AFFECTED AREA...The Great Salt Lake Desert and Mountains, 
  including the Salt Flats.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase significantly Monday morning, then
  peak early Monday afternoon. Winds will begin to shift to the 
  northwest during the afternoon, but remain elevated through mid-
  evening.

* IMPACTS...Travel will be impacted by strong crosswinds along I-
  80 across the Salt Flats. Blowing dust could also reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ003-160545-
/O.UPG.KSLC.HW.A.0004.180416T1500Z-180417T0200Z/
/O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/
Salt Lake and Tooele Valleys-
Including the cities of Salt Lake City and Tooele
342 PM MDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM MDT Monday. The
High Wind Watch is no longer in effect.

* AFFECTED AREA...The Salt Lake and Tooele valleys, with the 
  strongest winds in the Tooele and western portions of the Salt 
  Lake valley.

* WINDS...South 20 to 30 mph with gusts up to 50 mph.

* TIMING...Winds will increase significantly Monday morning, 
  then peak Monday afternoon before decreasing early Monday 
  evening.

* IMPACTS...Travel will be impacted by strong crosswinds, 
  especially along I-80 west of Salt Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ004-160545-
/O.NEW.KSLC.WI.Y.0010.180416T1200Z-180417T0400Z/
Southern Wasatch Front-
Including the cities of Lehi, Provo, and Nephi
342 PM MDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from 6 AM to 10 PM MDT Monday.

* AFFECTED AREA...The southern Wasatch Front, especially the
  southern portions of Utah County.

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase significantly Monday morning, 
  then peak Monday afternoon before decreasing early Monday 
  evening.

* IMPACTS...Travel will be impacted by strong crosswinds along
  east-west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

UTZ013-014-019>021-160545-
/O.NEW.KSLC.WI.Y.0010.180416T1800Z-180417T0400Z/
San Rafael Swell-Sanpete/Sevier Valleys-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-
Including the cities of Green River, Hanksville, Manti, 
Richfield, St George, Kanab, Escalante, and Bullfrog
342 PM MDT Sun Apr 15 2018

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT MONDAY...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from noon to 10 PM MDT Monday.

* AFFECTED AREA...Much of southern and southeast Utah, including
  the San Rafael Swell, the Sanpete and Sevier valleys, Dixie,
  south central Utah, and Lake Powell.

* WINDS...Southwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase significantly Monday afternoon and
  may remain strong through Monday evening before decreasing 
  Monday night.

* IMPACTS...Travel will be impacted by strong crosswinds along
  east-west roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31
mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 14, 9:18 AM MDT, 5 hours 42 minutes earlier.

Area forecast discussion, Apr 14, 9:18 AM MDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
918 AM MDT Sat Apr 14 2018

.SYNOPSIS...High pressure aloft across the Great Basin will bring
a warming trend to Utah this weekend. The next Pacific storm
system will impact the region early in the upcoming week.

&&

.DISCUSSION...A ridge of high pressure is shifting over the Great
Basin today, leading to mostly sunny skies across much of Utah
and southwest Wyoming this morning. The primary exception to this
is in far northern Utah, where deeper moisture riding along the
northern portion of this ridge is producing mostly cloudy skies
for locations north of Salt Lake City.

This moisture will generally increase through the day, so expect
partly to mostly cloudy skies to persist along the Wasatch Front
heading into the afternoon, with the slightest of chances of
showers near the Idaho border. Otherwise, it should be a nice
spring day across the forecast area, with high temperatures near
or just slightly below seasonal normals.

The warming trend will continue Sunday, as the ridge axis
continues to shift eastward, and a warm southerly flow develops
over Utah by Sunday afternoon. This is ahead of the next trough in
the progressive pattern, which is expected to bring a significant
increase in winds late Sunday into Monday, followed by another
strong cold front late Monday.

Updated the forecast earlier today just to tweak sky cover for
the morning hours, but otherwise the forecast looks good. Enjoy
your Saturday.

&&

.AVIATION...Expect ceilings near 6000 feet at the SLC terminal to
gradually improve through 18Z...increasing above 7000 feet after
that time. Southeasterly winds are expected to shift to the
northwest between 19-20Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Schoening/Kruse

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 14, 5:54 AM MDT, 9 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
554 AM MDT Sat Apr 14 2018

UTZ001>016-019>021-517-518-WYZ021-151200-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
554 AM MDT Sat Apr 14 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Increasingly southerly winds across western Utah will drive
temperatures to readings above normal Sunday through Sunday night.
Very strong southerly winds will exist late Sunday night through
Monday ahead of a cold front scheduled to cross the outlook area
Monday.

The Pacific storm system supporting the cold front will cross Utah
and southwest Wyoming Monday night through Tuesday. Much colder
temperatures along with widespread rain and snow will cover the
northern and central portions of the outlook area. Significant
accumulations of snow are likely across the northern and central
mountains, with rain and snow with generally light accumulations
in the adjacent valleys.

High pressure will return Wednesday ahead of another Pacific
storm system for Thursday and Friday. This storm will move slowly
through the area and will bring colder temperatures and
precipitation to most of Utah and southwest Wyoming before exiting
late Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

High Wind Watches in Utah, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.